Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 68, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 19, 2000, 6:34 PM CDT for Tom Green County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 19, 2000, 6:34 PM CDT (23:34 UTC)
- Expired
- Apr 19, 2000, 7:30 PM CDT
- In force
- 56 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 5 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 6:45 PM CDT | Hail 1.75 | Christoval, TX | Golf ball size hail was reported across southern Tom Green County. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3288 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 192335 SVRSJT TXC451-200030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 634 PM CDT WED APR 19 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS * UNTIL 730 PM CDT * AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF CHRISTOVAL...OR ABOUT 12 MILES NORTH OF ELDORADO...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHRISTOVAL AT 645 PM CDT HAILSTONES AS LARGE AS NICKELS ARE LIKELY WITH THIS STORM. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY AWAY FROM WINDOWS. THIS WARNING DOES NOT INCLUDE THE CITY OF SAN ANGELO. 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:15 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 19, 3:15 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 315 PM CDT WED APR 19 2000 THE 19Z SURFACE ANALYSIS PLACES THE DRYLINE JUST EAST OF A FDR TO ABI TO SANDERSON LINE WITH THE PACIFIC FRONT LAGGING BEHIND ACROSS THE TEXAS PANHANDLE. MEANWHILE A NARROW LINE OF THUNDERSTORMS HAS ALREADY DEVELOPED IN OUR SERN ZONES. THIS CONVECTION COULD HAVE FORMED ALONG A LEFTOVER OUTFLOW BOUNDARY FROM ISOLATED THUNDERSTORMS TUESDAY EVENING. THE AIRMASS IS VERY UNSTABLE ALONG AND EAST OF THE DRYLINE WITH SATELLITE DERIVED CAPES APPROACHING 4000 J/KG ACROSS OUR SERN ZONES. ANY STORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME QUICKLY SEVERE. IN ADDITION... THE ETA/AVN SHOW A WEAK SHORTWAVE MOVING THROUGH THE FORECAST AREA AROUND 00Z ALONG WITH A DECENT BAND OF 700 MB UVV/S. AS A RESULT... PLAN TO GO WITH CHANCE POPS ALONG AND EAST OF A COLEMAN TO SONORA LINE THIS EVENING. THE PACIFIC FRONT WILL CATCH UP WITH THE DRYLINE LATER TONIGHT AND SWING THROUGH OUR FORECAST AREA BEFORE 12Z. THE AIRMASS BEHIND THE FRONT WILL BE A LITTLE COOLER WITH HIGHS ON THURSDAY ABOUT 10 TO 15 DEGREES COOLER THAN TODAY. CLEAR SKIES... DRY AIR AND DIMINISHING WINDS SHOULD SUPPORT COOL TEMPS THURSDAY NIGHT WITH LOWS DROPPING INTO THE 40S MOST AREAS. IN THE EXTENDED... A SHORTWAVE RIDGE IS PROGGED TO MOVE OVER THE REGION LATE FRIDAY AND SATURDAY. THIS COMBINED WITH RETURN FLOW DEVELOPING ON THE BACK SIDE OF THE DEPARTING SURFACE HIGH WILL RESULT IN A WARMING TREND. THE MRF AND ECMWF SWING A DRYLINE/WEAK PACIFIC FRONT THROUGH THE REGION ON SUNDAY... SO PLAN TO KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST. PRELIMS... ABI 055/079/050/083 0000 SJT 056/081/047/086 -000 JCT 059/082/045/084 3000 .SJT...NONE. TEW N
In the hours before
Special weather statement, Apr 19, 2:20 PM CDT, 4 hours 14 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-192305- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 220 PM CDT WED APR 19 2000 ...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN PORTIONS OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY EAST OF A LINE FROM THROCKMORTON TO EDEN TO SONORA THIS AFTERNOON AND TONIGHT. A WARM AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS WEST CENTRAL TEXAS TODAY. HOWEVER A STRONG CAP...EVIDENT BY WARM TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE...REMAINS IN PLACE. SEVERAL FEATURES THIS AFTERNOON COULD TRIGGER THUNDERSTORM DEVELOPMENT LATER TODAY. A DRY LINE WILL CROSS THE AREA THIS AFTERNOON AND A COLD FRONT WILL CROSS THE REGION THIS EVENING. THE DRY LINE...COMBINED WITH DAYTIME HEATING...COULD GENERATE THE NECESSARY LIFT TO BREAK THE CAP AND PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE HEARTLAND AND THE NORTHWEST HILL COUNTRY. ALSO...SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG THE COLD FRONT LATER THIS EVENING. WITH AN UNSTABLE AIRMASS AND STRONG DYNAMICS ALOFT...ANY THUNDERSTORMS THAT DO DEVELOP COULD QUICKLY REACH SEVERE LEVELS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT...WITH ISOLATED TORNADOES POSSIBLE. SPOTTER ACTIVATION MAY BE REQUIRED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS< OUTLOOK SEE PRODUCT SATSPSSAT. 20 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 5:50 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 55 min |
| Apr 19, 6:20 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 55 min |
| Apr 19, 6:25 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 65 min |
| Apr 19, 6:55 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.